Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 409, NWS Tulsa, OK

August 15, 2006Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2006, 3:48 PM CDT for Washington County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2006, 3:48 PM CDT (20:48 UTC)
Expired
Aug 15, 2006, 4:30 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 152047
SVRTSA
ARC143-152130-
/O.NEW.KTSA.SV.W.0409.060815T2048Z-060815T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 430 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR ELKINS...MOVING EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELKINS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3605 9419 3589 9415 3588 9395 3611 9393

$$
2 follow-up statements
000 
WWUS54 KTSA 152104
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT TUE AUG 15 2006

ARC143-152130-
/O.CON.KTSA.SV.W.0409.000000T0000Z-060815T2130Z/
WASHINGTON AR-
404 PM CDT TUE AUG 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WASHINGTON COUNTY...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CANEHILL...MOVING 
EAST AT 15 MPH. ANOTHER SEVERE STORM WAS LOCATED 5 MILES WEST OF 
DURHAM...MOVING EAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINEY GROVE...
PRAIRIE GROVE...STRICKLER...WALNUT GROVE...HOGEYE...FARMINGTON...
GOSHEN...GREENLAND...BLACK OAK...SULPHUR CITY...DURHAM...ARNETT...
WYOLA...WOOLSEY...BRENTWOOD...BLACKBURN...ELKINS...WEST FORK...
FAYETTEVILLE...TUTTLE AND HICKS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3602 9450 3577 9447 3584 9394 3611 9393

$$
000 
WWUS54 KTSA 152128
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT TUE AUG 15 2006

OKC077-121-152138-
/O.CAN.KTSA.SV.W.0410.000000T0000Z-060815T2145Z/
PITTSBURG OK-LATIMER OK-
428 PM CDT TUE AUG 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR LATIMER AND PITTSBURG COUNTIES
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3495 9556 3494 9534 3519 9526 3519 9548

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:49 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 15, 2:49 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT TUE AUG 15 2006

.DISCUSSION...
SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL
BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS
DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING
ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO
TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED...
BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS.

UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE
PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT
ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS
ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF
STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT.

THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS
THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE
ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL.
WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN
STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE
COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY
THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH
ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW
FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED
AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN
AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL.

MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD
FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY
INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD
AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO
MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS
FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW
NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  98  77 100 /  40  20  10  10
FSM   72 101  74 102 /  30  10   0  10
MLC   76 103  77 104 /  20  10  10  10
BVO   68  99  71 101 /  50  30  10  10
FYV   68  93  67  95 /  30  10   0  10
BYV   66  93  67  96 /  20  10   0  10
MKO   72  98  73 101 /  30  10  10  10
MIO   69  97  73 100 /  20  20  10  10
F10   75 100  76 101 /  30  10  10  10
HHW   77 104  78 104 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 15, 1:03 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT TUE AUG 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1238 PM CDT TUE AUG 15 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY EASTERN OKLAHOMA.
	ONSET...LATE AFTERNOON .

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EXTREME SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=38.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING AS THE AIRMASS ACROSS THE REGION BECOMES MORE UNSTABLE
FROM DAYTIME HEATING. A WEAK FRONTAL BOUNDARY IS NEARLY STATIONARY
NEAR THE RED RIVER AND IS SLOWLY WASHING OUT. A FEW OF THE
THUNDERSTORMS COULD BE SEVERE WITH THE MAIN THREAT BEING OUTFLOW WINDS
OF AROUND 60 MPH. TEMPERATURE AT MID DAY WILL IN THE UPPER 90S IN
EXTREME SOUTHEAST AND WILL BE AROUND 100 DEGREES FOR MUCH OF THE
AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE HIGHEST IN THE
SOUTHEAST WHERE TEMPERATURES ARE WARMEST AND HUMIDITY IS THE LOWEST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR
THE RED RIVER CONTINUES TO WASH OUT.

AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS
HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT
WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Aug 15, 12:37 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MORROW                  35.86N 94.44W
08/14/2006                   WASHINGTON         AR   PUBLIC

            NUMEROUS LARGE BROKEN TREE LIMBS

0500 PM     TSTM WND GST     HANNA                   35.21N 95.89W
08/14/2006  E60.00 MPH       MCINTOSH           OK   PUBLIC

0526 PM     TSTM WND DMG     10 NE EUFAULA           35.39N 95.46W
08/14/2006                   MCINTOSH           OK   PUBLIC

            BARN BLOWN DOWN

1211 AM     TSTM WND DMG     VERDIGRIS               36.23N 95.69W
08/15/2006                   ROGERS             OK   PUBLIC

            LARGE TREE LIMBS DOWNED

&&

SAA
Special weather statement, Aug 15, 2:36 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE AUG 15 2006

OKZ068-069-152015-
ADAIR OK-CHEROKEE OK-
236 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     EASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF ELDON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...PROCTOR AND
ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 15, 3:12 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT TUE AUG 15 2006

ARZ010-152100-
WASHINGTON AR-
312 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 312 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WALNUT GROVE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...SHADY GROVE...
TUTTLE...FAYETTEVILLE...PRAIRIE GROVE...ELKINS...FARMINGTON...
HOGEYE...SULPHUR CITY...BLACK OAK...GREENLAND...VINEY GROVE...
GOSHEN...WHEELER...JOHNSON AND SONORA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 15, 3:26 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE AUG 15 2006

ARZ029-152115-
SEBASTIAN AR-
326 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHERN SEBASTIAN

AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF LIBERTY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
ARKOLA...HUNTINGTON...DAYTON...WITCHERVILLE AND MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Aug 15, 3:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     3 NW BOYNTON            35.68N 95.69W
08/14/2006                   MUSKOGEE           OK   PUBLIC

            8-12 INCH TREE LIMB BLOWN DOWN ACROSS ROAD

&&

SAA
Special weather statement, Aug 15, 3:46 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT TUE AUG 15 2006

ARZ001-010-011-OKZ063-068-069-152145-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MADISON AR-WASHINGTON AR-
346 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON...MADISON AND WASHINGTON

IN NORTHEAST OKLAHOMA
     DELAWARE AND ADAIR

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 346 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TAHLEQUAH TO
JAPTON...MOVING NORTHEAST AT 15 MPH.

A LARGE PORTION OF BENTON...MADISON...WASHINGTON...DELAWARE...
CHEROKEE AND ADAIR COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
445 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:09 PM CDTSevere Thunderstorm WarningTSASebastian66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.